Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 523, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 29, 2006, 3:48 PM CST for Okmulgee County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2006, 3:48 PM CST (21:48 UTC)
- Expired
- Nov 29, 2006, 4:15 PM CST
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 10:55 AM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Nov 29, 10:55 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CST WED NOV 29 2006
.MESOSCALE UPDATE...
THUNDERSTORMS OVER PAYNE AND LINCOLN COUNTIES ARE MOVING
NORTH AND WILL CROSS THE FREEZING LINE IN NORTHERN OSAGE
COUNTY AROUND NOON. THIS WILL RESULT IN SEVERAL PERIODS
OF SIGNIFICANT RAIN IN PARTS OF NORTHERN OSAGE COUNTY
WITH THE TEMPERATURES BELOW FREEZING AND FALLING.
INITIALLY THE ICE WILL ONLY ACCUMULATE ON ELEVATED OBJECTS
...BUT AS THE TEMPERATURE FALLS BELOW 29 THE GROUND
WILL ALSO BEGIN TO SEE SOME ACCUMULATION DURING THE
HEAVIER PRECIPITATION.
THERE IS SOME POTENTIAL FOR ENOUGH ICE TO ACCUMULATE ON
UTILITY LINES TO CAUSE SERVICE INTERRUPTIONS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ073.
WINTER STORM WATCH FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR OKZ049-
OKZ053-OKZ072-OKZ074-OKZ075-OKZ076.
AR...WINTER STORM WARNING FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR
ARZ001.
WINTER STORM WATCH FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....05Hazardous weather outlook, Nov 29, 1:38 PM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
138 PM CST WED NOV 29 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-300745-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
138 PM CST WED NOV 29 2006
...TORNADO WATCH 869 IN EFFECT UNTIL 7PM FOR SOUTHEAST OKLAHOMA
AND PARTS OF NORTHWEST ARKANSAS...
...WINTER STORM WARNING IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA
UNTIL 3 AM...
...WINTER STORM STORM WARNING IN EFFECT FOR PARTS OF NORTHEAST AND
EAST CENTRAL OKLAHOMA FROM 6 PM TO 3 AM...
...WINTER STORM WATCH IN EFFECT FOR SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS FROM 6 PM THROUGH THURSDAY NIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
ICE ACCUMULATION.
RISK...SIGNIFICANT.
AREA...PARTS OF EASTERN OKLAHOMA.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...AREAS ALONG AND NORTHWEST OF I-44
DISCUSSION...
A STRONG ARCTIC FRONT WAS MAKING ITS WAY ACROSS
EASTERN OKLAHOMA THIS AFTERNOON. OUT AHEAD OF THE FRONT...A WARM
AND UNSTABLE AIRMASS WAS IN PLACE. SUFFICIENT INSTABILITY AND
STRONG FORCING ALONG THE FRONT WILL RESULT IN SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
THIS AFTERNOON. GIVEN THE INSTABILITY AND STRONG SHEAR WIND
PROFILES IN PLACE MAY RESULT IN SUPERCELLS CAPABLE OF PRODUCING
TORNADOES. TH SEVERE WEATHER THREAT WILL END UPON PASSAGE OF THE
COLD FRONT.
BEHIND THE FRONT...TEMPERATURES WILL FALL FROM THE 60S AND 70S TO
THE 30S AND 40S WITHIN AN HOUR OR TWO OF FRONTAL PASSAGE. AREAS
ACROSS NORTHEAST OKLAHOMA HAVE ALREADY FALLEN TO NEAR FREEZING.
PRECIPITATION WILL ALSO CONTINUE BEHIND THE BOUNDARY. FREEZING
RAIN THATS ALREADY OCCURRING ACROSS PARTS OF NORTHEAST OKLAHOMA
WILL SPREAD SOUTH AS THE COLDER AIR CONTINUES TO OVERTAKE THE AREA
THIS AFTERNOON AND TONIGHT. A STRONG UPPER SYSTEM WILL DRAW CLOSER
TO THE AREA TONIGHT. TEMPERATURES ABOVE THE SURFACE WILL REMAIN
ABOVE FREEZING...THEREFORE ADDITIONAL PRECIPITATION WILL CONTINUE
IN THE FORM OF FREEZING RAIN OVERNIGHT FOR MUCH OF NORTHEAST
OKLAHOMA...WHERE SIGNIFICANT ICING WILL BE POSSIBLE. SEE THE
LATEST /OKCWSWTSA/ FOR DETAILS CONCERNING THIS POTENTIALLY
DANGEROUS SITUATION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION
STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
COLDER AIR WILL DEEPEN ON THURSDAY AS THE UPPER LEVEL SYSTEM
APPROACHES AND MOVES THROUGH THE PLAINS. A FULL CHANGE OVER TO
SNOW IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHEAST ARKANSAS.
SIGNIFICANT SNOWFALL AMOUNTS APPROACHING 10 INCHES MAY OCCUR IN
THE VICINITY OF THE INTERSTATE 44 CORRIDOR...WHICH WILL MAKE TRAVEL
EXTREMELY TREACHEROUS SHOULD THIS OCCUR. SEE /OKCWSWTSA/FOR DETAILS.
THIS SYSTEM WILL PULLOUT BY FRIDAY...WHERE THE COLD HIGH PRESSURE
WILL DOMINATE THE REST OF THE OUTLOOKED PERIOD.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES AND EMERGENCY MANAGEMENT GROUPS WILL WANT TO
MONITOR THE LATEST DISCUSSIONS AND WINTER WEATHER PRODUCTS
RELATING TO THE EVOLUTION AND PROGRESS OF THIS WINTER STORM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Nov 29, 2:26 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CST WED NOV 29 2006
OKZ065-292100-
OKFUSKEE OK-
226 PM CST WED NOV 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CST
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 226 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CASTLE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CASTLE...BOLEY...MASON...OKFUSKEE
AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Nov 29, 2:53 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CST WED NOV 29 2006
OKZ067-292130-
WAGONER OK-
253 PM CST WED NOV 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 253 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
REDBIRD...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...PORTER...REDBIRD AND
COWETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:06 AM CST | Winter Storm Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 47 hr |
| Nov 29, 3:12 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 48 min |
| Nov 29, 3:16 PM CST | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.